# SDR 97UAL900185

- Difficulty date: March 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N319UA
- Make and model: Boeing 737322
- Aircraft serial: 23951
- Engine: Ge CFM56*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Nr 3 Bearing
- Part number: J585P02
- Condition: Failed
- Location: Compressor
- Part time: 18,924 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

OIL BURNING ODOR NOTICED ON CLIMB-OUT IN COCKPIT AND IN CABIN.   THREE SELF-LOCKING SHANK NUTS HAD DAMAGED THREADS GIVING FALSE READING WHEN THE BOLTS WERE TORQUED.  THIS CAUSED AN IMPROPER SEAL BETWEEN THE NR 3 BEARING AIR/OIL SEAL AND THE FAN FRAME.  AIR VAPORS MIXED WITH THE PRIMARY AIR FLOW AND EXITING AT THE 5TH STAGE BLEED VALVE ALLOWING THE SMELL TO PROGRESS INTO THE CABIN.   ENGINE WAS REPLACED.
